MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS
Model Number IPN920048
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "long sheath introducer - valve broke off".The catheter was removed by the physician by hand and the physician made a manual compression hemostasis successfully.No patient harm was reported.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The images reveal the separated sheath body and lidstock details.The customer also returned one sheath and product lidstock for analysis.Definite signs of use in the form of biomaterial were observed on the sheath.Visual analysis revealed that the sheath extrusion was separated from the hemostasis valve directly adjacent to the juncture hub.The hemostasis valve body was also observed to be slightly cracked/chipped.Microscopic examination of the point of separation revealed that the sheath extrusion was slightly stretched.The overall length of the sheath extrusion measured 26", which is within the specification limits of 25" - 26" per the sheath/dilator assembly drawing.The outer diameter of the sheath body measured 0.1265", which is within the specification limits of 0.124" - 0.128" per the wrapped sheath extrusion graphic.Functional inspection could not be performed due to the separation of the returned device.The manufacturing facility was previously contacted regarding defects of this nature.They indicated that based on the appearance of the point of separation, the sheath was properly attached to the hub.They also indicated that the damage appears consistent with undue force being applied during use.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished , determine cause using fluoroscopic guidance and request further consultation, if necessary." the customer report of a sheath body separation was confirmed through investigation of the returned sample.Visual analysis revealed that the sheath body had become separated directly adjacent to the connection point at the juncture hub.The components passed all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Based on the customer report, the sample received, and the comments from the manufacturing facility, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16966282
Report Number9680794-2023-00355
Device Sequence Number5238539
Product Code DQY
UDI-Device Identifier10801902192490
UDI-Public10801902192490
Combination Product (Y/N)N
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920048
Device Catalogue NumberCL-07765
Device Lot Number14F22H0311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age64 YR
Patient SexMale